Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 4, NWS Springfield, MO

February 24, 2011Bates County, Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 24, 2011, 1:19 PM CST for Bates County, Vernon County, Missouri. It took effect at Feb 27, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 1:19 PM CST (19:19 UTC)
In effect from
Feb 27, 2011, 12:00 AM CST
Expired
Feb 26, 2011, 9:20 AM CST
In force
Issued by
NWS Springfield, MO
Flood severity
Minor

Counties Bates County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near Schell City (SCZM7).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WGUS43 KSGF 241919
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CST THU FEB 24 2011

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...MISSOURI...

  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
.WIDESPREAD RAINFALL OF ONE TO TWO INCHES ACROSS THE
MARMATON...OSAGE...AND SAC RIVER BASINS WILL CAUSE RIVER LEVELS TO 
RISE ABOVE FLOOD STAGE FROM FRIDAY THROUGH THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS...AND BE PREPARED TO MOVE TO HIGHER GROUND
IF FLOODING IS OBSERVED.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

KSC011-250719-
/O.NEW.KSGF.FL.W.0003.110225T1000Z-110226T1246Z/
/FTNK1.1.ER.110225T1000Z.110225T1200Z.110225T1246Z.NO/
119 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE OSAGE RIVER AT FULTON.
* AT 12:15 PM THURSDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 22.3 FEET TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. 
  FLOOD WATERS MAINLY AFFECT FARMLAND ALONG THE LITTLE OSAGE RIVER 
  BASIN BETWEEN THE GAGE SITE AND HIGHWAY 31 WEST OF FULTON.  

$$

MOC013-217-250718-
/O.NEW.KSGF.FL.W.0004.110226T1630Z-110301T1912Z/
/SCZM7.1.ER.110226T1630Z.110227T0600Z.110228T1912Z.NO/
119 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  1:01 PM THURSDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...STEADY RISE TO ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 30.5 FEET BY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 31.0 FEET...FLOOD WATERS IMPACT LOW LYING AREAS WEST OF 
  SCHELL CITY. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION 
  AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY.  

$$

MOC039-250718-
/O.NEW.KSGF.FL.W.0005.110225T1115Z-110227T0742Z/
/CMZM7.1.ER.110225T1115Z.110226T0000Z.110226T0742Z.NO/
119 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT 12:45 PM THURSDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 17.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$

TERRY
4 follow-up statements
171 
WGUS83 KSGF 250628
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CST FRI FEB 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
.HEAVY RAINFALL FROM WEDNESDAY NIGHT AND THURSDAY HAS CAUSED RIVER 
LEVELS TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-252128-
/O.CON.KSGF.FL.W.0001.000000T0000Z-110228T2048Z/
/HTNM7.1.ER.110225T0503Z.110227T0600Z.110227T2048Z.NO/
1228 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT 11:45 PM THURSDAY THE STAGE WAS 41.1 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY 
  AFTERNOON.


$$

KSC011-250658-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-110226T1246Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1228 AM CST FRI FEB 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OSAGE RIVER AT FULTON.
* AT 11:15 PM THURSDAY THE STAGE WAS 19.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.7 FEET.  THE 
  RIVER WILL FALL TO 10.2 FEET BY LATE FRIDAY NIGHT.


$$

MOC217-252127-
/O.EXT.KSGF.FL.W.0002.110225T0922Z-110228T1350Z/
/NVDM7.1.ER.110225T0922Z.110226T1200Z.110227T1350Z.NO/
1228 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT 11:45 PM THURSDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 23.0 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF 
  THE GAGE SITE, TO BECOME IMPASSABLE. 

$$

MOC013-217-252127-
/O.EXT.KSGF.FL.W.0004.110227T0000Z-110228T0000Z/
/SCZM7.1.ER.110227T0000Z.110227T0000Z.110227T0000Z.NO/
1228 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT 11:45 PM THURSDAY THE STAGE WAS 24.2 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE 
  CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND 
  LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, 
  FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE 
  SITE.  

$$

MOC039-252127-
/O.EXT.KSGF.FL.W.0005.110225T1430Z-110227T0208Z/
/CMZM7.1.ER.110225T1430Z.110225T1800Z.110226T0208Z.NO/
1228 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT 11:45 PM THURSDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 16.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$
991 
WGUS83 KSGF 251542
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CST FRI FEB 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES 
.HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-260642-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1303Z/
/HTNM7.1.ER.110225T0503Z.110226T1200Z.110227T1303Z.NO/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  8:45 AM FRIDAY THE STAGE WAS 41.9 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY MORNING.


$$

MOC217-260641-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0815Z/
/NVDM7.1.ER.110225T1011Z.110226T1200Z.110227T0815Z.NO/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  8:45 AM FRIDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF 
  THE GAGE SITE, TO BECOME IMPASSABLE. 

$$

MOC013-217-260641-
/O.EXT.KSGF.FL.W.0004.110227T0600Z-110301T0600Z/
/SCZM7.1.ER.110227T0600Z.110227T0600Z.110228T0600Z.NO/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  8:45 AM FRIDAY THE STAGE WAS 26.3 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE 
  CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND 
  LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, 
  FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE 
  SITE.  

$$

MOC039-251612-
/O.CAN.KSGF.FL.W.0005.000000T0000Z-110227T0208Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CST FRI FEB 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  8:45 AM FRIDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.9 FEET AND 
  WILL REMAIN CLOSE TO FLOOD STAGE UNITL THIS EVENING THE RIVER
  WILL THEN FALL TO 13.5 FEET TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS. 

$$
672 
WGUS83 KSGF 260201
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CST FRI FEB 25 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES 
.RUNOFF FROM HEAVY RAINFALL THAT FELL ON THURSDAY HAS CAUSED RIVER LEVELS TO 
RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-261701-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1903Z/
/HTNM7.1.ER.110225T0503Z.110226T1800Z.110227T1903Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  7:45 PM FRIDAY THE STAGE WAS 42.3 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EARLY AFTERNOON.


$$

MOC217-261701-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0900Z/
/NVDM7.1.ER.110225T1011Z.110226T1200Z.110227T0900Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  7:45 PM FRIDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA, AT THE GAGE SITE. 

$$

MOC013-217-261700-
/O.EXT.KSGF.FL.W.0004.110227T0600Z-110301T1200Z/
/SCZM7.1.ER.110227T0600Z.110227T0600Z.110228T1200Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  7:45 PM FRIDAY THE STAGE WAS 27.7 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE 
  CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND 
  LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, 
  FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE 
  SITE.  

$$

MOC039-260231-
/O.CAN.KSGF.FL.W.0006.000000T0000Z-110227T0309Z/
/CMZM7.1.ER.110225T1913Z.110225T2215Z.110226T0046Z.NO/
801 PM CST FRI FEB 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  7:45 PM FRIDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:46 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY SUNDAY 
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$
668 
WGUS83 KSGF 261520
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 AM CST SAT FEB 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING BATES AND VERNON COUNTIES.
  
  ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY 
.HEAVY RAINFALL ON THURSDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-270620-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-110228T1936Z/
/HTNM7.1.ER.110225T0503Z.110226T1800Z.110227T1936Z.NO/
920 AM CST SAT FEB 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  8:45 AM SATURDAY THE STAGE WAS 42.8 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.9 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY 
  AFTERNOON.


$$

MOC217-270620-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-110228T0712Z/
/NVDM7.1.ER.110225T1011Z.110226T1445Z.110227T0712Z.NO/
920 AM CST SAT FEB 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT  8:45 AM SATURDAY THE STAGE WAS 22.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT.
* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA, AT THE GAGE SITE. 

$$

MOC013-217-261550-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-110301T1200Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 AM CST SAT FEB 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  8:45 AM SATURDAY THE STAGE WAS 28.5 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 29.2 FEET 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 30.0 FEET...FLOOD WATERS AFFECT THE SCHELL-OSAGE 
  CONSERVATION AREA, THE OLD RIVER ROAD NORTH OF SCHELL CITY, AND 
  LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, 
  FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE 
  SITE.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 12:53 PM CST, 26 minutes earlier.

Area forecast discussion, Feb 24, 12:53 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CST THU FEB 24 2011

...UPDATED HYDROLOGY SECTION...

.DISCUSSION...

MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE CENTERED ON TWO MAIN
STORM SYSTEMS...ONE TO AFFECT THE AREA FOR THE REMAINDER OF THE
OVERNIGHT INTO THURSDAY EVENING...AND THE NEXT ON SUNDAY INTO
SUNDAY NIGHT.

QUICK UPPER LEVEL FLOW ACROSS MUCH OF THE CONUS WITH A SHORTWAVE
NUDGING INTO THE SOUTHERN ROCKIES. THIS WAS THE CLOSED SYSTEM OFF
THE CALIFORNIA COAST THE PAST COUPLE OF NIGHTS AND HAS BECOME AN
OPEN WAVE AS IT HAS SHIFTED EAST. BROAD...QUICK SOUTHWEST FLOW
EXTENDS OUT AHEAD OF THIS WAVE THROUGH MUCH OF THE REMAINDER OF
THE CONUS.

AT THE SURFACE...A COLD FRONT WAS PUSHING INTO NORTHWEST MISSOURI
WHILE AN INVERTED TROUGH EXTENDED NORTHEAST OUT OF A SURFACE LOW
IN THE SOUTHERN HIGH PLAINS INTO WEST CENTRAL MISSOURI. CONVECTION
WAS ALREADY TAKING PLACE OVER SOUTHEAST KANSAS AND WEST CENTRAL
MISSOURI IN ASSOCIATION WITH THIS BOUNDARY AND SOME SHORTWAVE
ENERGY ALOFT MOVING IN FROM THE SOUTHWEST. PRETTY DECENT LOW LEVEL
MOISTURE ADVECTION ALSO TAKING PLACE WHICH WAS AIDING IN A SECOND
AREA OF CONVECTION SHIFTING EAST NORTHEAST OUT OF ARKANSAS INTO
SOUTH CENTRAL MISSOURI.

FOR TODAY...FRONTAL BOUNDARY WILL LIKELY SETTLE ALONG THE MISSOURI
ARKANSAS BORDER WITH SURFACE LOW TRACKING EAST NORTHEAST ALONG THE
BOUNDARY TODAY. SEVERAL WAVES OF UPPER LEVEL ENERGY WILL TRACK
OVER THE AREA IN ADVANCE OF THE MAIN SHORTWAVE. PW VALUES IN
EXCESS OF AN INCH WILL TRACK INTO SOUTHERN MISSOURI TODAY ALONG TO
JUST NORTH OF THE BOUNDARY WITH 120KT JET MAX NOSING INTO THE
FORECAST AREA BY THIS EVENING. MAIN RISK TODAY WILL BE WITH HEAVY
RAINFALL AND AM EXPECTING SEVERAL ROUNDS OF CONVECTION. WIDESPREAD
QPF AMOUNTS OF AROUND 1 TO 2 INCHES WILL BE POSSIBLE WITH THE
HEAVIEST OVER SOUTHEAST COUNTIES IN OUR CWA. THIS IS THE REGION
WHICH CAN HANDLE THE MOST RAINFALL AS IT HAS BEEN IN A RECENT
DROUGHT AND HAS HAD THE LEAST AMOUNT OF SNOWFALL OVER THE PAST
MONTH. WHILE WE CANT RULE OUT SOME ISOLATED FLOODING TAKING
PLACE...AM INCLINED AT THIS TIME TO HOLD BACK ON A FLOOD WATCH FOR
WIDESPREAD FLOODING AS QPF VALUES REMAIN BELOW 6 HOUR FLASH FLOOD
GUIDANCE NUMBERS.

OF SECONDARY CONCERN BUT NOT TO BE OVERLOOKED WILL BE ANY SEVERE
WEATHER CHANCES TODAY. THERE COULD BE PROBLEMS SHOULD THE WARM
FRONT LIFT ANY FURTHER NORTH THAN THE MODELS HAVE BEEN SUGGESTING
OVER THE PAST SEVERAL NIGHTS. NAM DOES DEVELOP SOME MU CAPE OVER
FAR SOUTHERN MISSOURI THIS AFTERNOON AND WITH PLENTY OF SHEAR
AVAILABLE...WILL CONTINUE TO MENTION LIMITED TO ELEVATED SEVERE
CHANCES FOR FAR SOUTHERN MISSOURI THIS AFTERNOON/EVENING.

AS THE LOW LIFTS QUICKLY TO THE NORTHEAST INTO THE OHIO VALLEY BY
06Z FRI...COLDER AIR WILL PUSH INTO THE REGION. NEWER MODEL RUNS
BRING MORE QPF IN THE WRAP AROUND MOISTURE AND COLDER AIR
MASS...BUT MOST OF THIS TRAILING QPF REMAINS NORTH OF THE CWA. FOR
HERE...COULD SEE SOME LIGHT SNOW OVER THE NORTHERN AND WESTERN
CWA...BRIEFLY...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED.

AFTER A DRY PERIOD ON SATURDAY...THE GFS DEVELOPS AN INVERTED
SURFACE TROUGH FROM THE LOW IN THE HIGH PLAINS INTO WEST CENTRAL
MISSOURI AND MAY SEE SOME LIGHT RAIN DEVELOP FROM FRIDAY NIGHT
INTO SATURDAY NIGHT AS STRONG LOW LEVEL WINDS DEVELOP IN ADVANCE
OF THE NEXT LOW.

ANOTHER STRONG LOW AND FRONTAL SYSTEM IS EXPECTED TO SHIFT ACROSS
THE REGION SUNDAY INTO SUNDAY NIGHT. CURRENTLY THE MODELS CONTINUE
TO TRACK THIS LOW FURTHER NORTH THAN THE CURRENT LOW WHICH WOULD
BRING BETTER MOISTURE AND INSTABILITY INTO THE MISSOURI OZARKS AND
SOUTHEAST KANSAS. WILL NEED TO MONITOR THIS SYSTEM FOR THE
POTENTIAL OF SEVERE STORMS LATE IN THE WEEKEND.

LINDENBERG

&&

.AVIATION...

OVER THE NEXT 24 HOURS...IFR CEILINGS AND VISIBILITIES WILL BE
LIKELY ACROSS SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO IMPACT THE AERODROMES THROUGH THE AFTERNOON...WITH
STRONG THUNDERSTORMS EXPECTED OVER THE BRANSON AERODROME LATER
THIS AFTERNOON. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN OVER
FAR SOUTHERN MISSOURI. WINDS WILL TURN FROM SOUTHERLY TO
NORTHWESTERLY OVERNIGHT AS A SURFACE LOW PASSES TO THE SOUTH.
WITH COLD AIR MOVING IN AT THE SURFACE...SOME LIGHT SNOW WILL BE
POSSIBLE DURING THE OVERNIGHT HOURS. WITH UPSLOPE FLOW OUT OF THE
NORTHWEST...CONTINUED IFR STRATUS AND REDUCED VISIBILITIES ARE
LIKELY THROUGH THE EARLY MORNING. CEILINGS AND VISIBILITIES WILL
BEGIN TO IMPROVE ACROSS THE AREA BY MID MORNING.

KARDELL

&&

.HYDROLOGY...

RAINFALL ACCUMULATIONS OVER THE PAST 6 HOURS FROM AUTOMATED GAGES
INDICATE THAT ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN FROM
SOUTHEAST KANSAS EASTWARD TOWARD SPRINGFIELD. BRIGHT BANDING IS
CAUSING OVER-ESTIMATES OF TWO TO THREE TIMES OVER OUR NORTHWEST
COUNTIES AS GAGE REPORTS INDICATE ONE HALF TO ONE INCH OF RAIN IN
THIS AREA.

REGIONAL RADARS SHOW THE BACK EDGE OF RAIN PROGRESSING ACROSS EASTERN
KANSAS AS THE STRONG UPPER LEVEL SHORTWAVE MOVES INTO SOUTH
CENTRAL OKLAHOMA. LOW LEVEL THETA-E RIDGE STILL REMAINS OVER
SOUTHWEST MO...BUT EXPECT THIS FEATURE TO SHIFT EASTWARD THROUGH
MID AFTERNOON...WITH HEAVY PRECIPITATION SPREADING FROM NORTHEAST
OKLAHOMA INTO SOUTHWEST/SOUTH CENTRAL MO.

MAY HAVE SOME ISOLATED FLASH FLOOD CONCERNS THIS AFTERNOON OVER
SOUTHWEST MO WHERE ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS
EXPECTED OVER THE NEXT ONE TO TWO HOURS. SOUTH CENTRAL MISSOURI
HAS HAD MUCH DRIER SOILS AND EXPECT LITTLE TO NO FLOOD PROBLEMS
THERE THROUGH THE AFTERNOON.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 24, 12:14 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CST THU FEB 24 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1214 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A FRONTAL BOUNDARY WILL BECOME POSITIONED ALONG THE MISSOURI
ARKANSAS BORDER LATER TODAY WITH AN AREA OF LOW PRESSURE TRACKING
EAST NORTHEAST ALONG THE FRONT. MOISTURE WILL CONTINUE TO
INCREASE FROM THE GULF OF MEXICO INTO THE REGION TODAY AND WILL
AID IN THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL TODAY AND
TONIGHT. THE HEAVIEST RAINFALL WILL AFFECT SOUTHERN MISSOURI
MAINLY SOUTH OF A SALEM TO NEOSHO LINE WHERE ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE. DUE TO THE RELATIVELY DRY CONDITIONS
OVER THE REGION...WIDESPREAD FLOODING IS NOT EXPECTED...HOWEVER
ISOLATED FLOODING WILL BE POSSIBLE IN AREAS WHERE STORMS CAN TRAIN
TODAY.

INSTABILITY WILL INCREASE ALONG AND SOUTH OF THE ARKANSAS MISSOURI
STATE LINE...WHERE A WARM FRONT IS EXPECTED TO STALL OUT BY THIS
AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
AND JUST SOUTH OF THIS FRONT. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE SOUTH OF THE WARM FRONT...INCLUDING THE POTENTIAL FOR
STRONG WINDS...LARGE HAIL...AND A FEW ISOLATED TORNADOES. THE BEST
TORNADO AND WIND THREAT WILL LIKELY REMAIN SOUTH IN
ARKANSAS...WHERE THE BEST INSTABILITY WILL RESIDE. NORTH OF THE
WARM FRONT...ELEVATED THUNDERSTORMS WILL POSE A HAIL THREAT DURING
THE AFTERNOON AND EVENING HOURS...MAINLY TO THE SOUTH AND EAST OF
AN ANDERSON TO ROLLA LINE.

IN ADDITION TO THE THUNDERSTORM THREAT...LIGHT TO OCCASIONALLY
MODERATE SNOW HAS DEVELOPED ACROSS EXTREME NORTHERN PARTS OF THE
OUTLOOK AREA...NORTH OF U.S. 54. WHILE NO MAJOR SNOW ACCUMULATIONS
ARE EXPECTED RIGHT NOW...SCATTERED SLICK SPOTS ON ROADWAYS ACROSS
THE REGION WILL LIKELY CAUSE ISOLATED TRAVEL DIFFICULTIES.

AS THIS SYSTEM LIFTS TO THE NORTHEAST LATER TONIGHT...COLDER AIR
WILL SPILL SOUTH...RESULTING IN LIGHT SNOW EXPANDING SOUTH AND
EAST INTO MUCH OF THE OUTLOOK AREA. LITTLE TO NO SNOW ACCUMULATION
IS EXPECTED...HOWEVER...BEFORE PRECIPITATION ENDS BY DAYBREAK
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL ARRIVE LATE IN THE WEEKEND INTO EARLY
NEXT WEEK AND WILL BRING THE NEXT CHANCE OF THUNDERSTORMS TO THE
AREA...INCLUDING THE POSSIBILITY OF A FEW STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATE THIS
AFTERNOON...THOUGH ANY REPORTS OF STRONG THUNDERSTORMS OR SNOW
WILL BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:43 AM CSTRiver Flood WarningSGFVernon3 days
Feb 24, 9:43 AM CSTRiver Flood WarningSGFVernon3 days
Feb 24, 1:19 PM CSTRiver Flood WarningSGFCedar20 hr
Feb 24, 1:44 PM CSTAreal Flood AdvisorySGFGreene5 hr
Feb 24, 2:30 PM CSTAreal Flood WarningSGFGreene, Polk6 hr
Feb 24, 3:01 PM CSTAreal Flood AdvisorySGFLaclede5 hr
Feb 24, 3:19 PM CSTAreal Flood WarningSGFDallas, Greene, Hickory, Polk, Webster5 hr
Feb 24, 3:28 PM CSTAreal Flood WarningSGFBenton, Camden, Hickory, Morgan, St. Clair5 hr
Feb 24, 4:59 PM CSTAreal Flood AdvisorySGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more6 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.